MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW, FULLY THREADED T2 TIBIA Ø5X50 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH LOCKING SCREW, FULLY THREADED T2 TIBIA Ø5X50 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1896-5050S
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
It was reported that an expired screw had been used during the gamma nail case on 19 april 2023.The implant is a 5x50mm locking screw ref 1896-5050s lot: k0bf71a with an expiry date of 31/03/2023.During the surgery the sales rep did not attend the case because of covid and the case went on its own.The implant was opened by the nurse on duty that day.
 
Event or Problem Description
It was reported that an expired screw had been used during the gamma nail case on (b)(6) 2023.The implant is a 5x50mm locking screw ref 1896-5050s lot: k0bf71a with an expiry date of 31/03/2023.During the surgery the sales rep did not attend the case because of covid and the case went on its own.The implant was opened by the nurse on duty that day.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since as per the device label information, it expired on 31st march 2023 while the surgery happened after the expiry date.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Information regarding the device, including its expiration date is clearly available on its packaging.Therefore, it is the responsibility of the operating surgeon and the staff to check that before the surgery.In case of the expiration of shelf-life stryker cannot guarantee the performance and safety for use.Re-sterilization is only possible for those devices where stryker explicitly describes a re-sterilization process it in the ifu.The risk of infection will increase with the time passed after the expiry date which is printed on the packaging.Also a local nc at distribution site was opened for this event.If device is returned or any further information is provided, the investigation report will be reassessed.

Brand Name
LOCKING SCREW, FULLY THREADED T2 TIBIA Ø5X50 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17183200
Report Number0009610622-2023-00214
Device Sequence Number6518475
Product Code HSB
UDI-Device Identifier04546540202512
UDI-Public04546540202512
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K203819
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number1896-5050S
Device Catalogue Number18965050S
Device Lot NumberK0BF71A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/29/2023
Supplement Date Received by Manufacturer09/18/2023
Initial Report FDA Received Date06/22/2023
Supplement Report FDA Received Date10/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/24/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexFemale